Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 59, NWS Mobile, AL

April 29, 2014Escambia County, Okaloosa County, Santa Rosa County, Florida; Baldwin County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Apr 29, 2014, 3:15 AM CDT for Escambia County, Okaloosa County, Santa Rosa County, Florida; Baldwin County, Alabama. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2014, 3:15 AM CDT (08:15 UTC)
Expired
Apr 29, 2014, 4:45 AM CDT
In force
90 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Baldwin County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 112 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 7:59 PM CDTTornado WatchSPC11 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 8.3 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2014-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2782 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2014-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2782 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
3.2
Supercell composite
16.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

715 
WUUS54 KMOB 290815
SVRMOB
ALC003-FLC033-091-113-290945-
/O.NEW.KMOB.SV.W.0059.140429T0815Z-140429T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
315 AM CDT TUE APR 29 2014

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
  OKALOOSA COUNTY IN NORTHWEST FLORIDA...
  SANTA ROSA COUNTY IN NORTHWEST FLORIDA...
  SOUTHERN BALDWIN COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 445 AM CDT

* AT 315 AM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG
  A LINE EXTENDING FROM 18 MILES NORTH OF CRESTVIEW TO 5 MILES
  SOUTHEAST OF FOLEY...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PENSACOLA INTERNATIONAL AIRPORT...          MIDWAY...
  OCEAN CITY...         FORT WALTON BEACH...  WOODLAWN BEACH...
  WHITING FIELD...      TIGER POINT...        ROEVILLE...
  POINT BAKER...

THIS INCLUDES INTERSTATE 10 IN FLORIDA BETWEEN MILE MARKERS 1 AND 67.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE FOR DESTRUCTIVE HAIL AND DAMAGING
WINDS. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY
FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT TUESDAY FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.

&&

LAT...LON 3027 8793 3024 8789 3026 8778 3029 8777
      3034 8782 3100 8678 3099 8639 3045 8639
      3044 8642 3048 8646 3042 8659 3040 8653
      3042 8644 3038 8639 3037 8640 3038 8681
      3022 8780 3022 8799
TIME...MOT...LOC 0816Z 271DEG 32KT 3100 8665 3036 8761

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 11:59 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Apr 28, 11:59 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATE TO AVIATION
NATIONAL WEATHER SERVICE MOBILE AL
1159 PM CDT MON APR 28 2014

...INCREASING RISK OF A SIGNIFICANT SEVERE WEATHER EVENT LATE TONIGHT
INTO TUESDAY WITH POTENTIAL FOR TORNADOES...DAMAGING WINDS AND LARGE
HAIL ACROSS MUCH OF OUR REGION...

...HEAVY RAINS AND FLASH FLOODING POSSIBLE ACROSS THE REGION LATE
TONIGHT INTO WEDNESDAY MORNING...

.AVIATION...
06Z ISSUANCE...STRONG SOUTHERLY FLOW WILL CONTINUE TO BRING IFR
LEVEL CIGS TO FORECAST POINTS...AHEAD OF A LINE OF TSRA MOVING EAST
ACROSS SE-ERN MS/W-RN AL. DISCRETE CELLS ARE EXPECTED TO AFFECT AREA
AIRPORTS IN THE NEXT FEW HOURS...WITH THE LINE CROSSING THE AREA
AROUND SUNRISE. ANOTHER ROUND OF STORMS POSSIBLE LATE IN THE
FORECAST...WITH STRENGTH DEPENDING UPON HOW MUCH HEATING OCCURS
DURING THE DAY.

/16

&&

.SHORT TERM (TONIGHT AND TUESDAY)...EARLY AFTERNOON WATER VAPOR
IMAGERY SHOWS A DEEP UPPER LEVEL LOW SPINNING OVER THE CENTRAL PLAINS
STATES WITH BROAD CYCLONIC FLOW ENCOMPASSING MUCH OF THE CENTRAL PART
OF THE NATION IN THE BASE OF THIS FEATURE. A MID LEVEL JET STREAK
LIFTING FROM THE ARKLATEX REGION TOWARD THE MISSISSIPPI VALLEY THIS
AFTERNOON HAS AIDED IN ENHANCED LIFT WITH NUMEROUS THUNDERSTORMS
FIRING ACROSS NORTHEAST LOUISIANA INTO CENTRAL AND NORTHERN
MISSISSIPPI...AND FAR NORTHWEST ALABAMA. AN OUTBREAK OF
SUPERCELLS/SEVERE STORMS WITH TORNADOES IS CURRENTLY ONGOING ACROSS
MUCH OF CENTRAL AND NORTHERN MISSISSIPPI THIS AFTERNOON. RADAR IS
CURRENTLY QUIET FOR THE TIME BEING ACROSS OUR FORECAST AREA...WITH
PARTLY TO MOSTLY CLOUDY SKIES IN PLACE AND INCREASED SOUTHERLY WIND
FLOW COURTESY OF AN INCREASED MSLP GRADIENT BETWEEN A RIDGE OF HIGH
PRESSURE TO THE EAST AND A COLD FRONT FRONT APPROACHING THE
MISSISSIPPI VALLEY REGION. LATEST SURFACE OBSERVATIONS SHOW FREQUENT
GUSTS APPROACHING OR OCCASIONALLY ABOVE 30 MPH ACROSS PORTIONS OF THE
REGION THIS AFTERNOON...AND WILL MAINTAIN THE WIND ADVISORY WHICH
CURRENTLY RUNS THROUGH 10 PM CDT.

THE UPPER LEVEL LOW IS EXPECTED TO SLOWLY MOVE EASTWARD TONIGHT...
BECOMING CENTERED ROUGHLY IN THE VICINITY OF NORTHERN MO/SOUTHERN IA
BY 12Z TUESDAY. DEEP LAYER FORCING WILL BECOME FOCUSED FROM SOUTHERN
TN...THROUGH MUCH OF NORTHERN AND WESTERN AL...AND SOUTHWESTWARD
INTO SOUTHEAST MS AND LA THIS EVENING. AN ASSOCIATED COMPLEX OF
THUNDERSTORMS WILL CONTINUE TO ORGANIZE WITHIN THIS GENERAL VICINITY
THIS EVENING/TONIGHT WITH EMBEDDED SUPERCELLS EXPECTED TO RESIDE
WITHIN THE COMPLEX. THE LEADING EDGE OF THE COMPLEX IS EXPECTED TO
PUSH INTO NORTHWESTERN PORTIONS OF OUR FORECAST AREA DURING THE LATE
MONDAY EVENING HOURS/PRE-DAWN HOURS TUESDAY...GENERALLY BETWEEN 10
PM AND 4 AM NORTHWEST OF THE I-65 CORRIDOR...BEFORE THE COMPLEX
GRADUALLY PROGRESSES SOUTHEASTWARD ALONG AND SOUTHEAST OF I-65
BETWEEN 3-4 AM AND 10 AM TO NOON TUESDAY. THE PRESENCE OF A
WARM/VERY MOIST AIRMASS WITH SURFACE DEWPOINTS IN THE UPPER 60S TO
LOWER 70S F WILL BE IN PLACE TONIGHT ALONG WITH AN UNSTABLE AIRMASS
[MLCAPE VALUES AS HIGH AS 1500-2000 J/KG]. 0-6 KM SHEAR VALUES WILL
RANGE BETWEEN 40-50 KNOTS...WHILE LOW/MID LEVEL SHEAR PROFILES WILL
SUPPORT 0-3 KM STORM RELATIVE HELICITY VALUES AROUND 250 M2/S2
ACROSS MUCH OF THE REGION LATE TONIGHT INTO TUESDAY MORNING. AS
SUCH...THERE WILL BE A CONTINUED POTENTIAL FOR SEVERE SUPERCELL
STORMS TO BE EMBEDDED WITHIN THE COMPLEX LATE TONIGHT. TORNADOES...
DAMAGING WINDS AND LARGE HAIL WILL ALL BE A HAZARD LATE TONIGHT
THROUGH EARLY TUESDAY MORNING. HEAVY RAINFALL WILL BE POSSIBLE WITHIN
THE LINE...WITH MANY LOCATIONS POTENTIALLY RECEIVING 1 TO 2 INCHES OF
RAIN OVERNIGHT INTO EARLY TUESDAY...WITH LOCALIZED DOUBLE OR HIGHER
THESE AMOUNTS UNDERNEATH THE STRONGER STORMS.

THE DEEP UPPER LEVEL LOW WILL CONTINUE TO PIVOT ACROSS THE VICINITY
OF THE UPPER MIDWESTERN STATES TUESDAY. AS EARLIER MENTIONED...THE
EARLY MORNING CONVECTIVE COMPLEX SHOULD CONTINUE TO PROGRESS
SOUTHEAST OF I-65 THROUGH THE MORNING. AS CONVECTION DECREASES
THROUGH THE MID TO LATE MORNING...THERE IS POTENTIAL FOR RE-LOADING
OF INSTABILITY/CAPE ACROSS MUCH OF THE FORECAST AREA DURING THE
AFTERNOON AND EVENING HOURS IN ADVANCE A SECONDARY SHORTWAVE
TROUGH/JET STREAK THAT WILL BE APPROACHING OUR CWFA. THE LATEST NAM
AND GFS SOLUTIONS SHOW MLCAPE VALUES INCREASING TO AROUND 2000-3000
J/KG ACROSS MUCH OF THE FORECAST AREA BY TUESDAY AFTERNOON. THE JET
STREAK PUSHING ACROSS THE REGION WILL AID IN THE RAPID INITIATION OF
ADDITIONAL SCATTERED TO NUMEROUS SHOWERS/STORMS ACROSS THE CWFA
DURING THE AFTERNOON. INSTABILITY AND SHEAR WILL BE SUFFICIENT FOR
SUPERCELL STORM MODES...WITH 0-3 KM VERTICAL AND WIND SHEAR PROFILES
SUPPORTIVE OF TORNADOES...ONE OR TWO POTENTIALLY STRONG...IN
ADDITION TO A DAMAGING STRAIGHT LINE WIND/LARGE HAIL THREAT. THE
LATEST DAY 2 SEVERE WEATHER OUTLOOK FROM SPC PLACES MUCH OF OUR
FORECAST AREA IN A MODERATE RISK OF SEVERE STORMS...SO A SIGNIFICANT
OUTBREAK OF SEVERE WEATHER MAY SOME LOCATIONS...PARTICULARLY ACROSS
INTERIOR SOUTHEAST MISSISSIPPI AND SOUTHWEST AND SOUTH CENTRAL
ALABAMA TUESDAY AFTERNOON AND EVENING. WILL CONTINUE TO HIGHLIGHT
THIS POTENTIAL IN THE HWO/GRAPHICS. IN ADDITION TO THE SEVERE
THREAT...ADDITIONAL HEAVY RAIN WILL CONTRIBUTE TO AN ONGOING
FLOOD/FLASH FLOOD THREAT THROUGH TUESDAY...ESPECIALLY IN LIGHT OF
RECENT HEAVY RAINS/SATURATED FUEL MOISTURE...AND WILL KEEP THE
FLASH FLOOD WATCH IN EFFECT. 21/CLL

(TUESDAY NIGHT THROUGH WEDNESDAY NIGHT)...CONTINUED SHOWERS AND
THUNDERSTORMS DURING THE EVENING TUESDAY...SOME STILL POSSIBLY STRONG
TO SEVERE EAST OF I-65 AND OVER THE WESTERN FLORIDA PANHANDLE DURING
THE EVENING. THE STORM PREDICTION CENTER HAS MOST OF THE FCST AREA
(EXCEPT FOR THE WESTERN FLORIDA PANHANDLE) OUTLOOKED FOR A MODERATE
RISK OF SEVERE WEATHER...WITH TORNADOES POSSIBLE...INTO TUESDAY
OVERNIGHT. IN ADDITION A HEAVY RAINFALL THREAT WILL ALSO BE
CONTINUING OVERNIGHT TUESDAY...ESPECIALLY OVER EASTERN COUNTIES. A
FLASH FLOOD WATCH WILL CONTINUE TO BE IN EFFECT TUESDAY NIGHT THROUGH
EARLY WEDNESDAY MORNING. THE FRONT FINALLY MOVES THROUGH AND CLEARS
MOST OF THE FCST AREA BY LATE WEDNESDAY NIGHT...WITH RAIN AND STORM
CHANCES FINALLY ENDING. TEMPERATURE FCST FOLLOWS MOS GUIDANCE. 12/DS

&&

.LONG TERM (THURSDAY THROUGH MONDAY)...DID NOT MAKE ANY CHANGES TO
EXTENDED FCST THIS AFTERNOON AS WE WERE FOCUSED ON THE MORE URGENT
SHORT TERM PERIOD. FCST IS STILL ADVERTISING A 30 PERCENT CHANCE FOR
SHOWERS DOWN NEAR THE COAST THURSDAY AND FRIDAY...BUT MORE RECENT
DATA SUGGEST THIS ACTIVITY MAY PUSH A LITTLE FURTHER OFFSHORE THAN
PREVIOUSLY THOUGHT. IF THIS TREND CONTINUES WE WILL LIKELY HAVE TO
LOWER RAIN CHANCES FOR LATE WEEK ALONG THE COAST. NO CHANGES TO
TEMPERATURE FCST FOR LONG TERM PERIOD. 12/DS

&&

.MARINE...MODERATE TO STRONG SOUTHERLY FLOW WILL CONTINUE THROUGH
WEDNESDAY MORNING BETWEEN A RIDGE OF HIGH PRESSURE ADVANCING EASTWARD
INTO THE WESTERN ATLANTIC AND AN APPROACHING COLD FRONT FROM THE
WEST. SMALL CRAFT ADVISORIES REMAIN IN EFFECT ACROSS THE MARINE AREA
THROUGH WEDNESDAY MORNING DUE TO THE INCREASING WINDS AND BUILDING
SEAS. WINDS...WAVES AND SEAS WILL BE LOCALLY HIGHER IN AND NEAR
MARINE STORMS. SEVERE STORMS WILL BE POSSIBLE LATE TONIGHT INTO
TUESDAY. A COLD FRONT AND ASSOCIATED WIND SHIFT IS FORECAST ON
WEDNESDAY WITH A DECREASING CHANCE FOR SHOWERS AND STORMS THROUGH THE
DAY AS THE FRONT MOVES THROUGH. OFFSHORE FLOW FORECAST ON THURSDAY AS
HIGH PRESSURE BUILDS IN FROM THE WEST. 21/CLL

&&

.FIRE WEATHER...INCREASING COVERAGE OF THUNDERSTORMS ACROSS PARTS OF
SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA THIS EVENING. THESE
THUNDERSTORMS WILL SPREAD SOUTH AND EAST THROUGH TUESDAY MORNING.
ANOTHER ROUND OF STORMS IS LIKELY ACROSS THE ENTIRE REGION ON
TUESDAY. LOCALLY HEAVY WIDESPREAD RAINS AND SEVERE WEATHER IS
POSSIBLE. TRANSPORT WINDS WILL BE STRONG OUT OF THE SOUTHWEST
INITIALLY...BECOMING MORE WESTERLY AND THEN NORTHWESTERLY BY
TUESDAY NIGHT INTO WEDNESDAY. EXPECT GOOD TO EXCELLENT AFTERNOON
DISPERSIONS BOTH TUESDAY AND WEDNESDAY. PATCHY LIGHT FOG WILL BE
POSSIBLE TONIGHT AND TUESDAY NIGHT...WITH VISIBILITIES BETWEEN 3 TO 5
MILES. 12/DS

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      71  82  63  81  53 /  90  70  70  40  20
PENSACOLA   72  80  69  80  58 /  80  70  70  60  30
DESTIN      73  77  70  78  61 /  70  70  70  70  30
EVERGREEN   71  82  66  81  51 / 100  70  70  50  20
WAYNESBORO  66  84  56  79  46 /  90  60  50  20  05
CAMDEN      69  84  63  80  50 /  90  70  70  30  10
CRESTVIEW   70  82  70  81  54 /  90  70  70  60  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 1 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...LOWER MOBILE...

     WIND ADVISORY UNTIL 10 PM MONDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...
     WILCOX...

     FLASH FLOOD WATCH FROM 7 PM MONDAY TO 7 AM WEDNESDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...WILCOX...

FL...FLASH FLOOD WATCH FROM 7 PM MONDAY TO 7 AM WEDNESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     INLAND SANTA ROSA...

     WIND ADVISORY UNTIL 10 PM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...INLAND SANTA ROSA...

     HIGH RIP CURRENT RISK UNTIL 1 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...

MS...FLASH FLOOD WATCH FROM 7 PM MONDAY TO 7 AM WEDNESDAY FOR THE
     FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...WAYNE...

     WIND ADVISORY UNTIL 10 PM MONDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...WAYNE...

GM...SMALL CRAFT ADVISORY UNTIL 7 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: CHOCTAWHATCHEE BAY...COASTAL WATERS FROM DESTIN TO
     PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
     TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI SOUND...NORTHERN
     MOBILE BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN
     MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO
     60 NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
     TO 60 NM...

&&
Hazardous weather outlook, Apr 28, 3:41 PM CDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
341 PM CDT MON APR 28 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-292045-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
341 PM CDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...THROUGH TUESDAY AFTERNOON

A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH SUNRISE TOMORROW
MORNING. A ROUND OF SEVERE THUNDERSTORMS WILL DEVELOP NORTHWEST OF
I-65 LATER THIS EVENING. THE PRIMARY THREATS WILL BE DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES TO THE NORTHWEST OF I-65
THROUGH LATE TONIGHT. A STRONG TORNADO OR TWO IS NOT OUT OF THE
QUESTION. THE OVERALL LINE OF STORMS WILL THEN SLOWLY MOVE TO THE
SOUTHEAST DURING THE OVERNIGHT HOURS TO BE LOCATED GENERALLY ALONG
THE I-65 CORRIDOR BY SUNRISE. THIS LINE WILL BEGIN TO SLOW AND MAY
BECOME STATIONARY BY MID MORNING AS IT SETTLES TO THE WESTERN FLORIDA
PANHANDLE.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ON TUESDAY...WHICH
WILL LINGER INTO TUESDAY EVENING. A SECOND AND POTENTIALLY STRONGER
ROUND OF SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP OVER SOUTHEAST
MISSISSIPPI AND SOUTHWEST ALABAMA BY MIDDAY TUESDAY. THESE WILL
EVENTUALLY FORM INTO A LINE AND MOVE EASTWARD. INDIVIDUAL STORMS WILL
MOVE TO THE NORTHEAST. THE PRIMARY THREATS WILL BE DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES. A STRONG TORNADO OR TWO IS
NOT OUT OF THE QUESTION AGAIN ON TUESDAY AFTERNOON.

THE FLASH FLOOD THREAT WILL BE ELEVATED BEGINNING TONIGHT...FIRST TO THE
NORTHWEST OF I-65 AND THEN REGION-WIDE TOMORROW...ESPECIALLY ALONG THE
COASTAL AREAS BY TUESDAY AFTERNOON. WIDESPREAD TOTALS OF 2 TO 4
INCHES ARE EXPECTED THROUGH TUESDAY EVENING. TOTALS COULD BE EASILY
DOUBLED IF STRONG STORMS REPEATEDLY MOVE OVER THE SAME AREAS. GIVEN
THE RECENT HEAVY RAINFALL THE AREA HAS EXPERIENCED... THIS ADDITIONAL
RAIN WILL BE SUFFICIENT TO PRODUCE POTENTIAL FLOODING ISSUES AND
RIVER STAGE RISES.

WIND ADVISORY IN EFFECT UNTIL 10 PM CDT FOR FREQUENT GUSTS TO 30 MPH
OR HIGHER.

RIP CURRENT RISK REMAINS HIGH.

.DAYS TWO THROUGH SEVEN...TUESDAY EVENING THROUGH NEXT SUNDAY

THE SEVERE THUNDERSTORM THREAT PERSISTS TUESDAY EVENING INTO EARLY
WEDNESDAY UNTIL A SOLD FRONT CLEARS THE AREA EARLY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...ACTIVATION OF SKYWARN SEVERE STORM SPOTTER
NETWORKS IS LIKELY BY THIS EVENING AND CONTINUING INTO TUESDAY NIGHT.

GMZ630>635-650-655-670-675-292045-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
341 PM CDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON THROUGH TUESDAY AFTERNOON

SMALL CRAFT ADVISORIES ARE IN EFFECT DUE TO A STRONG ONSHORE FLOW AND
BUILDING SEAS. ISOLATED STORMS COULD BE SEVERE AFTER MIDNIGHT AND
THIS CONDITION WILL ENDURE...BECOMING MORE SCATTERED TO NUMEROUS BY
LATE DAY TUESDAY. MARINE THUNDERSTORM WIND GUSTS AS HIGH 50 KNOTS ARE
POSSIBLE ALONG WITH ISOLATED WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...TUESDAY EVENING THROUGH SUNDAY

A MODERATE TO STRONG ONSHORE FLOW CONTINUES TUESDAY EVENING...RESULTING IN
ELEVATED HAZARDS FOR OPERATORS OF SMALLER MARINE CRAFT. STORMS COULD
BE LOCALLY SEVERE...CONTAINING DAMAGING WINDS...VISIBILITY REDUCING
HEAVY RAINS...LARGE HAIL...FREQUENT CLOUD TO WATER LIGHTNING
ACTIVITY...A FEW WATERSPOUTS AND LOCALLY HIGHER SEAS. THUNDERSTORMS
END FROM THE WEST OF WEDNESDAY WITH THE PASSAGE OF A COLD FRONT.

In the hours before

Local storm report, Apr 29, 1:04 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
104 AM CDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     TSTM WND DMG     COFFEEVILLE             31.76N 88.09W
04/28/2014                   CLARKE             AL   EMERGENCY MNGR

            TREES DOWN ON HIGHWAY 84 IN COFFEEVILLE AREA

1205 AM     TSTM WND DMG     CHILTON                 31.78N 87.84W
04/29/2014                   CLARKE             AL   EMERGENCY MNGR

            TREES DOWN ON HIGHWAY 154 AT MILE MARKER 13

1223 AM     TSTM WND DMG     SAND HILL               31.35N 88.76W
04/29/2014                   GREENE             MS   LAW ENFORCEMENT

            TREE DOWN ON A HOUSE

1255 AM     TSTM WND DMG     MONROEVILLE             31.53N 87.32W
04/29/2014                   MONROE             AL   EMERGENCY MNGR

            TREES DOWN AND POWER OUT IN MONROEVILLE

&&

JFB
Local storm report, Apr 29, 2:10 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
210 AM CDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 AM     TSTM WND GST     MOBILE REGIONAL AIRPORT 32.05N 86.15W
04/29/2014  M58 MPH          MONTGOMERY         AL   ASOS

            58 MPH WIND GUST MEASURED AT MOBILE REGIONAL AIRPORT.
            DIME TO NICKEL SIZE HAIL OBSERVED AT THE NWS OFFICE.

&&

JFB
Local storm report, Apr 29, 2:33 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
233 AM CDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 AM     TSTM WND GST     MOBILE REGIONAL AIRPORT 30.68N 88.24W
04/29/2014  M58.00 MPH       MOBILE             AL   ASOS

            58 MPH WIND GUST MEASURED AT MOBILE REGIONAL AIRPORT.
            DIME TO NICKEL SIZE HAIL OBSERVED AT THE NWS OFFICE.

&&

JFB
Local storm report, Apr 29, 2:35 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
235 AM CDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 AM     HAIL             6 S MOBILE REGIONAL AIR 30.59N 88.24W
04/29/2014  M1.00 INCH       MOBILE             AL   NWS EMPLOYEE

            QUARTER SIZE HAIL OBSERVERD BY OFF DUTY NWS EMPLOYEE

&&

JFB
Local storm report, Apr 29, 3:03 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
303 AM CDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     TSTM WND DMG     WAGARVILLE              31.44N 88.03W
04/29/2014                   WASHINGTON         AL   EMERGENCY MNGR

            TREES DOWN ON 2 CARS ON BEN POWELL RD

1235 AM     TSTM WND DMG     2 WNW FINCHBURG         31.65N 87.54W
04/29/2014                   MONROE             AL   EMERGENCY MNGR

            DAMAGE REPORTED TO CAMPER AND SHEDS AT MAIBENS LAKE IN
            WESTERN MONROE COUNTY. MANY TREES DOWN.

&&

JFB
Local storm report, Apr 29, 3:04 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
304 AM CDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 AM     HEAVY RAIN       MOBILE REGIONAL AIRPORT 30.68N 88.24W
04/29/2014  M4.00 INCH       MOBILE             AL   ASOS

            4 INCHES OF RAIN MEASURED IN 1 HOUR

&&

JFB

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 2:15 AM CDTSevere Thunderstorm WarningMOBEscambia, Santa Rosa60 min
Apr 29, 2:56 AM CDTFlash Flood WarningMOBEscambia, Santa Rosa4 hr
Apr 29, 4:34 AM CDTFlash Flood WarningMOBEscambia, Okaloosa, Santa Rosa4 hr
Apr 29, 4:35 AM CDTRiver Flood WarningMOBOkaloosa, Santa Rosa4 days
Apr 29, 4:48 AM CDTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa42 min
Apr 29, 2:57 PM CDTSevere Thunderstorm WarningMOBEscambia, Santa Rosa48 min
Apr 29, 3:55 PM CDTFlash Flood WarningMOBEscambia2 hr
Apr 29, 4:25 PM CDTSevere Thunderstorm WarningMOBEscambia, Okaloosa, Santa Rosa65 min
Apr 29, 5:11 PM CDTSevere Thunderstorm WarningMOBEscambia64 min
Apr 29, 6:19 PM CDTAreal Flood WarningMOBEscambia12 hr
Apr 28, 9:30 PM CDTSevere Thunderstorm WarningMOBChoctaw45 min
Apr 28, 10:12 PM CDTTornado WarningMOBChoctaw63 min
Apr 28, 10:15 PM CDTSevere Thunderstorm WarningMOBWashington45 min
Apr 28, 10:25 PM CDTTornado WarningMOBChoctaw, Washington50 min
Apr 28, 10:49 PM CDTFlash Flood WarningMOBChoctaw, Washington4 hr
Apr 28, 11:12 PM CDTTornado WarningMOBClarke, Washington48 min
Apr 28, 11:14 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington61 min
Apr 28, 11:24 PM CDTSevere Thunderstorm WarningMOBWashington36 min
Apr 28, 11:54 PM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Mobile, Monroe, Washington66 min
Apr 29, 12:31 AM CDTFlash Flood WarningMOBClarke, Washington4 hr
Apr 29, 12:38 AM CDTSevere Thunderstorm WarningMOBClarke, Conecuh, Monroe, Wilcox67 min
Apr 29, 1:00 AM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Conecuh, Covington, Escambia, Mobile and 2 more60 min
Apr 29, 1:18 AM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile57 min
Apr 29, 1:21 AM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Crenshaw, Monroe, Wilcox54 min
Apr 29, 1:35 AM CDTTornado WarningMOBButler, Crenshaw40 min
Apr 29, 1:49 AM CDTSpecial Marine WarningMOB41 min
Apr 29, 2:00 AM CDTSevere Thunderstorm WarningMOBConecuh, Covington, Escambia60 min
Apr 29, 2:10 AM CDTFlash Flood WarningMOBMobile4 hr
Apr 29, 2:14 AM CDTSevere Thunderstorm WarningMOBButler, Crenshaw46 min
Apr 29, 2:27 AM CDTSpecial Marine WarningMOB63 min
Apr 29, 2:58 AM CDTSevere Thunderstorm WarningMOBCovington, Crenshaw, Escambia62 min
Apr 29, 3:29 AM CDTSpecial Marine WarningMOB2 hr
Apr 29, 4:47 AM CDTSpecial Marine WarningMOB118 min
Apr 29, 4:53 AM CDTSpecial Marine WarningMOB67 min
Apr 29, 6:44 AM CDTSpecial Marine WarningMOB91 min
Apr 29, 8:15 AM CDTSpecial Marine WarningMOB90 min
Apr 29, 10:43 AM CDTSpecial Marine WarningMOB92 min
Apr 29, 11:41 AM CDTSpecial Marine WarningMOB94 min
Apr 29, 12:25 PM CDTSpecial Marine WarningMOB95 min
Apr 29, 12:28 PM CDTSpecial Marine WarningMOB92 min
Apr 29, 1:33 PM CDTSpecial Marine WarningMOB57 min
Apr 29, 1:53 PM CDTFlash Flood WarningMOBBaldwin, Mobile3 hr
Apr 29, 2:16 PM CDTSpecial Marine WarningMOB89 min
Apr 29, 2:26 PM CDTSevere Thunderstorm WarningMOBWashington34 min
Apr 29, 2:41 PM CDTSevere Thunderstorm WarningMOBMobile34 min
Apr 29, 2:50 PM CDTSevere Thunderstorm WarningMOBMobile, Washington40 min
Apr 29, 2:55 PM CDTSpecial Marine WarningMOB20 min
Apr 29, 3:16 PM CDTSpecial Marine WarningMOB59 min
Apr 29, 3:50 PM CDTSpecial Marine WarningMOB25 min
Apr 29, 4:13 PM CDTSpecial Marine WarningMOB62 min
Apr 29, 4:15 PM CDTSevere Thunderstorm WarningMOBBaldwin60 min
Apr 29, 4:41 PM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Mobile, Washington49 min
Apr 29, 5:11 PM CDTSpecial Marine WarningMOB64 min
Apr 29, 5:24 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington51 min
Apr 29, 5:50 PM CDTSpecial Marine WarningMOB55 min
Apr 29, 6:18 PM CDTSpecial Marine WarningMOB27 min
Apr 29, 6:41 PM CDTSpecial Marine WarningMOB64 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.